All Journal Entries Journals
Previous | Next

Here's the deal

Jun 08, 2008 - 1 comments
Tags:

medical history

,

salmonella

,

surgery

,

Allergies

,

gall bladder

,

Depression

,

Insomnia

,

nightmares

,

sleepwalking

,

sleep talking

,

brain

,

polycystic ovaries



Ok here's what's been happening....
I got salmonella as a one-year-old baby, no-one knows where I got it from. I dropped from my one-year-old weight to my six-month weight in a week and according to several sources in my family, never really bounced back from that.
I have always had abdominal pain but have learned to ignore it. I also have pretty bad hay fever and sensitivity to a lot of foods.
When I was eight years old I had my first surgery, which was having my sinuses drilled out. I'm not sure what the actual procedure is called.
I have always been small for my age and have always been slightly underweight, no matter how much I eat.
I didn't start menstruating until I was 14 years old, which is normal, although a bit late.
At approximately 15 years old I started getting very depressed...this is still an issue.
I got glandular fever in 2005 which really knocked me around for a long time, even though initially I seemed to recover very quickly. My energy levels stayed extremely low for about a year, but I was only actually 'ill' for about two weeks.
I was doing full-time ballet through high school, which meant I didn't have a social life at all, and was exercising about 30 hours a week.
I graduated from high school in 2005 and quit ballet early in 2006 as I was so depressed I couldn't do it anymore. I was already on Effexor and this really just compounded the problem, and I soon went off it.
I then had to have my gall bladder removed after being rushed to emergency with vomiting and jaundice. Had a multitude of fun and exciting tests done.
Then I was less than excited to find out I had polycystic ovaries, after coming off the pill. The doctors told me there wasn't anything I could do about it.
I started seeing a naturopath and she gave me some herbal remedies which actually sorted out my periods once and for all and they are now normal.
The depression has begun to get worse again....it seems to come and go over long periods of time, seemingly for no reason at all. I don't want to take antidepressants...along with Effexor I also took Lexapro for a while.
I have been getting terrible insomnia, nightmares, night terrors, sleepwalking/talking, extremely vivid dreams, basically any weird sleep issue you can think of. I stay up all night not wanting to go to sleep until I pass out from exhaustion or just force myself to go to sleep. I have taken to going to sleep on the couch if my housemate is awake and also in the living room...I don't like being by myself when I fall asleep. This is a recent occurance. I often sleep with one eye open and usually get an image of the room combined with my dreams. This is kinda odd.
I am still getting side effects from the antidepressants, I think mainly Effexor. I often get 'brain zaps', pins and needles in my head, or hear extremely loud explosions that no one else can hear. Sometimes I feel water dripping on me that isn't there. At least, I'm assuming this is caused by antidepressants. I had terrible headaches as a 12-year-old and had CT scans done of my head, which all showed up normal.
I often think I'm going crazy. I seem to have a short attention span, which is also a recent thing. People have started noticing that when watching a movie or something I will often just stare off into space, which I didn't realize I was doing. My mind seems to fill in the blanks when I stop actively watching a movie.
I am not currently taking any medication. I take a zinc tablet everyday. Occassionally I will take Nurofen Plus to make me go to sleep. I know this is not its intended use.
Basically I think I'm losing the plot and don't know what to do about it.

Comments
Post a Comment
Avatar_n_tn
by twl09, Jul 05, 2008
I would go see an endocrinologist!  Also, sounds like some symptoms of thyroid problems.  Make sure you tell the endocrinologist about all your meds, even the allergy ones.

Post a Comment